QUEUEING MODEL OF TWO-LANE RURAL TRAFFIC

A mathematical model is presented at the traffic pattern on two-lane highways having no structural obstacles to impede overtaking. The model is based on a queueing analogy of the process of overtaking. Calculations resulted in an indication of the real travel time distribution on a road of this type. This can be used to derive various parameters from which the quality of the traffic pattern can be discerned. The dependence of such parameters on the traffic volume and the fraction of trucks is shown by one example. The agreement of the model with empirical results can be demonstrated at some points. The model proposed in this work can be used as an aid in setting standards for the capacity of two-lane highways and in estimating the consequence of traffic control policies, e.g. speed limits, on such roads. /Author/

  • Corporate Authors:

    Operations Research Society of America

    428 East Preston Street
    Baltimore, MD  USA  21202
  • Authors:
    • Brilon, W
  • Publication Date: 1977-4

Media Info

  • Features: Appendices; Figures; References; Tables;
  • Pagination: p. 95-107
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00157199
  • Record Type: Publication
  • Files: TRIS
  • Created Date: Aug 4 1977 12:00AM